MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 8 MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 8 MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201778
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a posterior cruciate ligament reconstruction, the screw broke while implanting.Broken pieces were removed and the procedure was completed with a backup device with no significant delay or patient injury reported.
 
Additional Manufacturer Narrative
The reported 8x30mm biosure ha screw intended for use in treatment, has been returned for evaluation.Visual assessment of the screw confirmed the reported breakage.Approximately 9mm of the distal threads of the screw have broken off and were not returned for examination.The break is angular in nature.Dimensional assessment of the screw major diameter and wall thickness was performed and found to meet print specifications.An exact root cause cannot be determined with confidence, however, factors that could have contributed to the reported event include: not using a tap in hard bone applications.Choosing the improper size screw.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.This investigation could not identify any evidence of product contribution to the reported complaint.

Brand Name
BIOSURE HA 8 MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8914846
Report Number1219602-2019-00993
Device Sequence Number11262698
Product Code HWC
UDI-Device Identifier03596010611741
UDI-Public03596010611741
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2023
Device Catalogue Number72201778
Device Lot Number50746141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR